Doctors Lounge - Neurology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Neurology Topics
Question: nausea meds & seizures
|susieQ1 - Tue Nov 27, 2007 6:52 pm||
The meds I have for nausea & motion sickness are Antivert & Phenergan which are both antihistamines.
I am unable to take either because they seem to trigger seizures. So do Dramamine & some of the others. Can you recommend something for nausea that should be safe to take for those of us with seizures. I would appreciate any suggestions. Thanks.
|Debbie Miller, RN - Tue Nov 27, 2007 7:33 pm||
You don't give the reason for the nausea. Is it motion sickness you are dealing with or something else?
As for what is safe when seizures are concerned, it would depend on the medication and whatever history they have on it through studies. Each person is unique in their metabolism of medication so one person could have seizures even when 1000 or more have reported no such problem. There are risks with all medications and it's a matter of weighing risks and benefits.
There are other medications for nausea. Which one is prescribed will depend on why you need them and on a physical examination by your doctor to determine if the benefit outweighs any possible risk.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.